Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Morristown, TN

July 23, 2007Claiborne County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 23, 2007, 5:44 PM EDT for Claiborne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2007, 5:44 PM EDT (21:44 UTC)
Expired
Jul 23, 2007, 6:12 PM EDT
In force
28 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Claiborne County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:46 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 23, 2:46 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
246 PM EDT MON JUL 23 2007

.SHORT TERM...(TONIGHT AND TUESDAY)...
UPPER LOW CURRENTLY CENTERED OVER THE CENTRAL APPALACHIAN REGION
PER WV SATELLITE LOOP CONTINUES TO INFLUENCE WEATHER OVER MUCH OF
THE EASTERN CONUS. OCCASIONAL SHORT WAVES ROTATING AROUND THIS
FEATURE CONTINUE TO ENHANCE DEVELOPMENT OF MAINLY DIURNAL
CONVECTION. MODELS/SREF GENERALLY AGREE THAT THE UPPER LOW WILL
MOVE VERY LITTLE THROUGH THE BULK OF THE SHORT TERM. TIMING THE
INDIVIDUAL WAVES AROUND THIS FEATURE WILL REMAIN PROBLEMATIC.
LATEST WRF AND GFS GUIDANCE ADVERTISE LIKELY POPS FOR THE
NORTHEASTERN ZONES ON TUESDAY. HOWEVER...ONLY ABOUT 50 PERCENT OF
THE SREF MEMBERS ARE PROJECTING MEASURABLE PRECIP FOR THAT AREA
TOMORROW. THUS HAVE OPTED TO UNDERCUT MODEL GUIDANCE POPS SLIGHTLY
AND TO TRUNCATE POPS IN THE NORTHEAST ZONES AT HIGH CHANCE. FOR
TEMPS...GFS GUIDANCE VALUES APPEAR REASONABLE...ALBEIT HIGHLY
DEPENDENT ON THE AMOUNT OF SUNSHINE/CLEARING THAT OCCURS IN THE
SHORT TERM.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...
MODELS ARE IN GOOD AGREEMENT IN TAKING THE CLOSED LOW OVER THE
CENTRAL APPALACHIANS TO THE NORTH-NORTHWEST...AND MERGING IT WITH
PROGRESSIVE TROUGH ON FRIDAY. HOWEVER CONFIDENCE IN THE MODELS IS
LOW FOR THE LONG TERM SINCE SUCH A PATTERN IS HIGHLY ANOMALOUS FOR
THE MIDDLE OF SUMMER. WITH THE LOW POSITIONED TO THE NORTH...SEVERAL
SHORTWAVES WILL ROTATE AROUND THE LOW AND AFFECT OUR AREA. UPPER
DIFFLUENCE IN THE ENTRANCE REGION OF A JET STREAK WILL SUSTAIN LIFT
DESPITE WEAK INSTABILITY. THESE FEATURES ARE FAIRLY WEAK AND
SUBTLE...BUT MOISTURE APPEARS PLENTIFUL...SO WILL HAVE POPS NO
HIGHER THAN 60 PERCENT THROUGH THURSDAY. BEST CHANCES LOOK TO BE IN
THE NORTH CLOSER TO THE LOW. FOR FRIDAY THROUGH MONDAY...A RIDGE
REMAINS OVER THE ROCKIES AND PLAINS WITH A TROUGH OVER THE EAST
COAST. THIS WILL KEEP LOW TO SLIGHT CHANCE POPS IN THE FORECAST.
CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO PINPOINT ANY FEATURES
THAT MAY BRING HIGHER POPS TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  62  84  66  86  67 /  20  40  40  40  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  62  81  65  84  66 /  20  40  40  50  40
OAK RIDGE, TN  61  82  65  84  66 /  20  40  40  50  40
TRI CITIES AIRPORT, TN  57  77  61  80  62 /  30  50  50  60  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LCM/DGS
Hazardous weather outlook, Jul 23, 5:30 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT MON JUL 23 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-241000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT MON JUL 23 2007 /430 AM CDT MON JUL 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 23, 3:27 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT MON JUL 23 2007

TNZ013-232030-
CAMPBELL-
327 PM EDT MON JUL 23 2007

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUNTSVILLE...MOVING EAST AT
15 MPH.

THIS STORM WILL BE NEAR...
  JACKSBORO BY 355 PM EDT.
  5 MILES SOUTH OF LA FOLLETTE BY 405 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS
Special weather statement, Jul 23, 4:30 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT MON JUL 23 2007

VAZ008-232100-
WASHINGTON VA-
430 PM EDT MON JUL 23 2007

...STRONG THUNDERSTORM AFFECTING EASTERN WASHINGTON COUNTY...

A STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN WASHINGTON COUNTY.
SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

VERY HEAVY RAIN IS ALSO LIKELY.  WATCH FOR PONDING ON ROADS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS WEATHER THREAT.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:52 PM EDTSevere Thunderstorm WarningMRXScott53 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.